novalog lows....

nikadee
By nikadee Latest Reply 2010-09-11 12:09:47 -0500
Started 2010-09-09 22:50:22 -0500

i am type 2 insulin dependant diabetic, i take 100 units of lantis in the morning, then 10 units of novalog…everytime i eat…but i am having a terrible time adjusting that fast acting insulin…my bg drops so quickly, i dont catch it on time…i had it drop inside the mcdonalds awhile back…and the poor child cashier started litterally hucking food at my face from a distance…before i passed out on her watch…my bg had dropped down to 52…so how does everyone else do it? augh!!!


5 replies

Jeannie Holmes
Jeannie Holmes 2010-09-11 12:09:47 -0500 Report

I'm on basicly the same meds, but I take 50 of lantus in the am and 50 at night and 10 of novolog per meal. My doctor said not to take the noovolog until right before I eat because it works too fast. Maybe 100 of lantus at a time is too much? You need to talk to you doctor right away before something really bad happens!!

kdroberts
kdroberts 2010-09-10 19:54:02 -0500 Report

That's the problem with flat doses of rapid insulin. You need to keep a food log that contains the carb and fat of the food you eat plus your before and after numbers. Take that to your doc after 10 days or so and ask for an insulin to carb ratio. That way you will adjust your dose based on what you eat so you should minimize the lows.

alanbossman
alanbossman 2010-09-10 07:59:42 -0500 Report

Does this happen every time you take the 10 units of novalog? If it does you should see your doctor and tell him what has been happening to you.
Alan